Viewer Comments: Acetaminophen (Tylenol) Poisoning - Symptoms

Patient Comments & Reviews

The eMedicineHealth doctors ask about Acetaminophen Poisoning (Tylenol):

Acetaminophen (Tylenol) Poisoning - Symptoms

What symptoms did you experience with acetaminophen poisoning?

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: Lewsy, 65-74 Female (Patient) Published: December 24

I am 66 years young and in fair health. I was a critical care nurse for 35 years and very satisfied with my work. I began having pain in my back in 2004, then I was host to a serious lung infection. I had to stop working in 2006. I was on patches for my back pain and taking acetaminophen for arthritic pain. The patches were not doing as well as they were eight years ago. I was taking up to six extra strength per day. I thought I was safe. Package warnings should include information about long-term use of acetaminophen. My first symptom was debilitating nausea and weakness. Saliva was pouring from my mouth and nose, and abdominal pain was constant. I perspired profusely. The acute phase lasted about 45 minutes. I hallucinated people in my home and about the house for 12-14 hours. I was aware that I was hallucinating, but it still was disconcerting.

Comment from: deemdeeply, 19-24 Male (Patient) Published: January 09

A lot of diarrhea and a weight loss of 6 pounds in 2 or 3 days.

Comment from: emt43, 19-24 Female (Patient) Published: July 19

I had a Tylenol overdose a few years ago. I was 18 years old and took 17,000 mg of extra strength Tylenol. I didn't have any symptoms until about 5 hours after I took the pills. I felt very nauseas and vomited a lot. I could barely walk. My dad found me and took me to the emergency room where they gave me an antidote through my IV. I spent a couple days in the critical care unit then was sent to a psychiatric hospital. In the emergency room they told me they were going to put me on the transplant list because there was no way my liver would function after taking so much. But I was released with no long term effects to my liver or the rest of my body. I was lucky. I realize that now. The pain of a Tylenol overdose is horrible. That is no way to die. I realize that now and now I live a happy life. I finish school this year to be a paramedic. I want to save lives because now I know just how precious they are.

Comment from: Octastar, 35-44 Male (Patient) Published: March 19

I just got over an accidental overdose of acetaminophen. I take Tylenol tablets to control chronic pain, then got a cold and started taking medication for that which also had Acetaminophen in it. I did back off of my regular pain reliever, but what I didn't realize, that this article has helped greatly with, is that the drug levels build over time, and an overdose can lie dormant for a fair while.

Comment from: 13-18 Female (Patient) Published: August 30

I had no symptoms at all, although they told me in the hospital I had a toxic amount in my system.

Comment from: ScoobyDoo62, 45-54 Male Published: July 18

Thank you for your help. Four extra strength Tylenol every 4 hours for 16 hours will be enough.

Comment from: queenkuality, 45-54 Female (Patient) Published: November 03

Nyquil/night time has acetaminophen in it, and is really the only thing that relieves my pain, all my pain. I have 3 pain relievers my doctors prescribe me and for some reason they don't give me stronger ones. I use night time when I can't take the pain any longer and relief it is. I got on this site to see if my doctors could change my meds to prescribe something that had acetaminophen. My research on acetaminophen as I have peripheral arteries disease, and fibro.

1

Must Read Articles Related to Acetaminophen (Tylenol) Poisoning

Alcoholism
Alcoholism Alcohol problems vary in severity from mild to life threatening and affect the individual, the person's family, and society in numerous adverse ways. Despite al...learn more >>


Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



NIH talks about Ebola on WebMD


Medical Dictionary